What type of reaction caused the following condition?A patient was - ProProfs Discuss
Topics
Products
Follow Us:

What type of reaction caused the following condition?
A patient was undergoing a series of surgical procedures requiring a general anesthetic. At the third procedure, he suddenly became hypotensive with marked cardiac arrhythmia. In addition, his breathing became difficult due to extensive bronchoconstriction and obstructive laryngeal edema. Despite the efforts of the surgical team, the patient developed severe and permanent brain damage due to hypoxemia. It was subsequently discovered that the patient had developed IgG antibodies to the anesthetic gas and this had resulted in an anaphylactoid response to the anesthetic.



A. Type I Hypersensitivity
B. Type II Hypersensitivity
C. Type III Hypersensitivity
D. Type IV Hypersensitivity
E. Direct activation of mast cells by the anesthetic gas

This question is part of Block 9 Hypersensitivity MCQs
Asked by Chachelly, Last updated: Jun 27, 2020

+ Answer
Request

2 Answers

John Adney

John Adney

Answered Mar 24, 2017

Type 3 because it is the area of bloodtyping antibodies and antifens
 

John Smith

John Smith

Answered Nov 10, 2016

Type III Hypersensitivity

Not type I b/c no IgE not type II b/c the antigen is not membrane bound
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.